zbMATH — the first resource for mathematics

The general Jacobi matrix method for solving some nonlinear ordinary differential equations. (English) Zbl 1252.65121
Summary: We obtain the approximate solutions for some nonlinear ordinary differential equations by using the general Jacobi matrix method. Explicit formulae which express the Jacobi expansion coefficients for the powers of derivatives and moments of any differentiable function in terms of the original expansion coefficients of the function itself are given in the matrix form. Three test problems are discussed to illustrate the efficiency of the proposed method.

65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
Full Text: DOI
[1] Gottlieb, D.; Orszag, S.A., Numerical analysis of spectral methods: theory and applications, (1977), SIAM-CBMS Philadelphia · Zbl 0412.65058
[2] Funaro, D., Polynomial approximation of differential equations, Lecturer notes in physics, (1992), Springer-Verlag Heidelberg/Berlin/New York
[3] Boyd, J.P., Chebyshev and Fourier spectral methods, (2000), Springer Berlin
[4] Canutuo, C.; Hossaini, M.S.; Quarteroni, A.; Zhang, T.A., Spectral method in fluid dynamics, (1984), Prentice Hall Engelwood Cliffs, NJ
[5] Hesthaven, Jan S.; Gottlieb, Sigal; Gottlieb, David, Spectral methods for time-dependent problems, (2007), Cambridge University · Zbl 1111.65093
[6] Doha, E.H., On the coefficients of differentiated expansions and derivatives of Jacobi polynomials, J. phys. A: math. gen., 35, 3467-3478, (2002) · Zbl 0997.33004
[7] Doha, E.H., On the connection coefficients and recurrence relations arising from expansions in series of Laguerre polynomials, J. phys. A: math. gen., 36, 5449-5462, (2003) · Zbl 1035.33004
[8] Doha, E.H., On the connection coefficients and recurrence relations arising from expansions in series of Hermite polynomials, Integr. transf. spec. F., 15, 13-29, (2004) · Zbl 1040.42020
[9] Doha, E.H., On the construction of recurrence relations for the expansion and connection coefficients in series of Jacobi polynomials, J. phys. A: math. gen., 37, 657-675, (2004) · Zbl 1055.33007
[10] Doha, E.H.; Ahmed, H.M., Recurrences and explicit formulae for the expansion and connection coefficients in series of Bessel polynomials, J. phys. A: math. gen., 37, 8045-8063, (2004) · Zbl 1072.33007
[11] Sezer, M.; Kaynak, M., Chebyshev polynomial solutions of linear differential equations, Int. J. math. edu. sci. tech., 27, 607-618, (1996) · Zbl 0887.34012
[12] Sezer, M.; Dogan, S., Chebyshev series solution of Fredholm integral equations, Int. J. math. edu. sci. tech., 27, 649-657, (1996) · Zbl 0884.65134
[13] Köroğlu, H., Chebyshev series solution of linear Fredholm integro-differential equations, Int. J. math. edu. sci.tech., 29, 4, 489-500, (1998) · Zbl 1025.45004
[14] Shakeri, F.; Dehghan, M., Solution of delay differential equations via a homotopy perturbation method, Math. comput. modelling, 48, 486-498, (2008) · Zbl 1145.34353
[15] Dehghan, M.; Shakeri, F., The numerical solution of the second painleve equation, Numer. meth. part. D. E., 25, 1238-1259, (2009) · Zbl 1172.65037
[16] Saadatmandi, A.; Dehghan, M.; Eftekhari, A., Application of he’s homotopy perturbation method for non-linear system of second-order boundary value problems, Nonlinear anal.: real world appl., 10, 1912-1922, (2009) · Zbl 1162.34307
[17] Dehghan, M.; Salehi, R., Solution of a nonlinear time-delay model in biology via semi-analytical approaches, Comput. phys. commun., 181, 1255-1265, (2010) · Zbl 1219.65062
[18] Dehghan, M.; Tatari, M., Finding approximate solutions for a class of third-order non-linear boundary value problems via the decomposition method of Adomian, Intern. J. comput. math., 87, 1256-1263, (2010) · Zbl 1191.65102
[19] G. Szego, Orthogonal polynomials, Amer. Math. Soc., 1975. · Zbl 0305.42011
[20] Fronberg, B., A practical quide to pseudospectral methods, (1996), Cambridge University
[21] Eslahchi, M.R.; Dehghan, M., Application of Taylor series in obtaining the orthogonal operational matrix, Comput. math. appl., 61, 2596-2604, (2011) · Zbl 1221.33016
[22] Knoll, D.A.; Keyes, D.E., Jacobian-free newton – krylov methods: a survey of approaches and applications, J. comput. phys., 193, 2, 357-397, (2004) · Zbl 1036.65045
[23] Burden, R.L.; Douglas Faires, J., Numerical analysis, (2001), Thomson Learning
[24] Akyüz, Ayşegül; Sezer, Mehmet, Chebyshev polynomial solutions of systems of high-order linear differential equations with variable coefficients, Appl. math. comput., 144, 237-247, (2003) · Zbl 1024.65059
[25] Davies, A.; Crann, D., The solution of differential equations using numerical Laplace transforms, Int. J. math. edu. sci. tech., 30, 1, 65-79, (1999)
[26] Rabinowitz, P., A first course in numerical analysis, (2007), Dover Publications New York
[27] Abbasbandy, S., Homotopy perturbation method for quadratic Riccati differential equation an comparison with adomian’s decomposition method, Appl. math. comput., 172, 485-490, (2006) · Zbl 1088.65063
[28] Adomian, G., Solving frontier problems of physics: decomposition method, (1994), Kluwer Academic Publishers Dordrecth · Zbl 0802.65122
[29] Akyüz-Daşcıoğlu, Ayşegül; Çerdik-Yaslan, Handan, The solution of high-order nonlinear ordinary differential equations by Chebyshev series, Appl. math. comput., 217, 5658-5666, (2011) · Zbl 1209.65068
[30] Mason, J.C.; Handscomb, D.C., Chebyshev polynomials, (2003), Chapman & Hall/ CRC · Zbl 1015.33001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.